Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Pregnant. Prescribed with thyronorm. Will this cause any harm to the baby?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Hi Doctor, Good morning, my wife is pregnant, now it's 9th week going on, last week we confirmed the prgnancy(ie on 8th week) and while checking blood test for thyroid it's TSH level 6.2 now doctor advised to take 'thyronorm 75 mcg' also they mentioned during pregnancy TSH should be around 3. Apart from this she is having the thyroid problem since 4 moths , that time the TSH is 12 and another doctor advised to take 'eltroxin 50 mg', she took this tablet till last week per day 1 tablet in morning. now she is having thyronorm 75 mcg. I have read in website that in first 12 weeks TSH is very important to keep in correct level, is it okey to take thyronorm 75 mcg to come back to expected level TSH 3 ? and TSH level 6 will cause any problem to child development , i am worried about this? Any specific food need to take for this?
Posted Thu, 5 Dec 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Shanthi.E 8 minutes later
Brief Answer: TSH should be around 3 Detailed Answer: Hello XXXXXXX I have read your query with diligence. Firstly, congratulations on your wife's pregnancy. What you have read on the internet is correct. During pregnancy, the TSH level should be around 3. I would suggest that your wife continues to take Thyronorm 75 mcg now, as the demand will increase when pregnancy progresses. Yes, TSH is important throughout the pregnancy. TSH level of 6 is not a good sign. It may cause problems with child development. However, if she takes medicines regularly, there won't be any problem to the baby. There is no specific food that has to be taken for this. Keep in mind that she must take the medicine daily. Regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor